Alert archive / Maine / Gale Warnings in 2015

Gale Warning 2, NWS Gray, ME

January 6, 2015

NWS Gray, ME issued this gale warning at Jan 6, 2015, 3:40 PM EST. It took effect at Jan 7, 2015, 5:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 6, 2015, 3:40 PM EST (20:40 UTC)
In effect from
Jan 7, 2015, 5:00 PM EST
Expired
Jan 8, 2015, 5:20 AM EST
In force
12 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

770 
WHUS71 KGYX 062040
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
340 PM EST TUE JAN 6 2015

...GALES AND COLD TEMPERATURES CREATE FREEZING SPRAY...

.A STRONG NORTHWEST GALE WILL COMMENCE OVER MOST OF THE WATERS
WEDNESDAY EVENING. THIS WILL COMBINE WITH BITTER COLD TEMPERATURES
TO PRODUCE FREEZING SPRAY.

ANZ154-071045-
/O.NEW.KGYX.GL.W.0002.150107T2200Z-150108T1200Z/
/O.NEW.KGYX.UP.Y.0002.150107T2200Z-150108T1500Z/
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
340 PM EST TUE JAN 6 2015

...GALE WARNING IN EFFECT FROM 5 PM WEDNESDAY TO 7 AM EST
THURSDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 5 PM WEDNESDAY TO 7 AM EST THURSDAY. A
FREEZING SPRAY ADVISORY HAS ALSO BEEN ISSUED. THIS FREEZING SPRAY
ADVISORY IS IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM EST THURSDAY.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...3 TO 5 FEET.

* FREEZING SPRAY...MODERATE ACCUMULATION OF FREEZING SPRAY IS
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

ANZ150>152-071045-
/O.NEW.KGYX.GL.W.0002.150107T2200Z-150108T1200Z/
/O.NEW.KGYX.UP.Y.0002.150107T2200Z-150108T1500Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
340 PM EST TUE JAN 6 2015

...GALE WARNING IN EFFECT FROM 5 PM WEDNESDAY TO 7 AM EST
THURSDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 5 PM WEDNESDAY TO 7 AM EST THURSDAY. A
FREEZING SPRAY ADVISORY HAS ALSO BEEN ISSUED. THIS FREEZING SPRAY
ADVISORY IS IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM EST THURSDAY.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...3 TO 5 FEET.

* FREEZING SPRAY...MODERATE ACCUMULATION OF FREEZING SPRAY IS
  LIKELY AND HEAVY ACCUMULATION IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

ANZ153-071045-
/O.NEW.KGYX.SC.Y.0098.150107T2200Z-150108T1200Z/
/O.NEW.KGYX.UP.Y.0002.150107T2200Z-150108T1500Z/
CASCO BAY-
340 PM EST TUE JAN 6 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 7 AM EST
THURSDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM WEDNESDAY TO 7 AM EST
THURSDAY. A FREEZING SPRAY ADVISORY HAS ALSO BEEN ISSUED. THIS
FREEZING SPRAY ADVISORY IS IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM
EST THURSDAY.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...1 TO 2 FEET.

* FREEZING SPRAY...MODERATE FREEZING SPRAY ACCUMULATION IS
  EXPECTED AND HEAVY ACCUMULATION IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$
4 follow-up statements
653 
WHUS71 KGYX 070804
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
304 AM EST WED JAN 7 2015

...GALES AND COLD TEMPERATURES WILL CREATE FREEZING SPRAY...

.A STRONG NORTHWEST GALE WILL COMMENCE OVER MOST OF THE WATERS
THIS EVENING. THIS WILL COMBINE WITH BITTER COLD TEMPERATURES TO
PRODUCE FREEZING SPRAY.

ANZ154-080130-
/O.CON.KGYX.GL.W.0002.150107T2200Z-150108T1200Z/
/O.CON.KGYX.UP.Y.0002.150107T2200Z-150108T1500Z/
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
304 AM EST WED JAN 7 2015

...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
7 AM EST THURSDAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 10 AM EST THURSDAY...

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...3 TO 6 FEET.

* FREEZING SPRAY...MODERATE ACCUMULATION OF FREEZING SPRAY IS 
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

ANZ150>152-080130-
/O.CON.KGYX.GL.W.0002.150107T2200Z-150108T1200Z/
/O.CON.KGYX.UP.Y.0002.150107T2200Z-150108T1500Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
304 AM EST WED JAN 7 2015

...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
7 AM EST THURSDAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 10 AM EST THURSDAY...

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...3 TO 6 FEET.

* FREEZING SPRAY...MODERATE ACCUMULATION OF FREEZING SPRAY IS 
  LIKELY AND HEAVY ACCUMULATION IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

ANZ153-080130-
/O.CON.KGYX.SC.Y.0098.150107T2200Z-150108T1200Z/
/O.CON.KGYX.UP.Y.0002.150107T2200Z-150108T1500Z/
CASCO BAY-
304 AM EST WED JAN 7 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 7 AM EST THURSDAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 10 AM EST THURSDAY...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...AROUND 2 FEET.

* FREEZING SPRAY...MODERATE FREEZING SPRAY ACCUMULATION IS 
  EXPECTED AND HEAVY ACCUMULATION IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$
570 
WHUS71 KGYX 072014
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
314 PM EST WED JAN 7 2015

...GALES AND COLD TEMPERATURES WILL CREATE FREEZING SPRAY...

.A STRONG NORTHWEST GALE WILL COMMENCE OVER THE WATERS THIS
EVENING. THIS WILL COMBINE WITH BITTER COLD TEMPERATURES TO
PRODUCE FREEZING SPRAY.

ANZ150>152-154-081015-
/O.CON.KGYX.GL.W.0002.150107T2200Z-150108T1200Z/
/O.CON.KGYX.UP.Y.0002.150107T2200Z-150108T1500Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
314 PM EST WED JAN 7 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...4 TO 7 FEET.

* FREEZING SPRAY...MODERATE ACCUMULATION OF FREEZING SPRAY IS 
  LIKELY AND HEAVY ACCUMULATION IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

ANZ153-081015-
/O.CON.KGYX.SC.Y.0098.150107T2200Z-150108T1200Z/
/O.CON.KGYX.UP.Y.0002.150107T2200Z-150108T1500Z/
CASCO BAY-
314 PM EST WED JAN 7 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...1 TO 3 FEET.

* FREEZING SPRAY...MODERATE FREEZING SPRAY ACCUMULATION IS 
  EXPECTED AND HEAVY ACCUMULATION IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$
632 
WHUS71 KGYX 080757
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
257 AM EST THU JAN 8 2015

...GALES AND COLD TEMPERATURES WILL CREATE FREEZING SPRAY...

.A STRONG NORTHWEST WIND WILL COMBINE WITH BITTER COLD
TEMPERATURES TO PRODUCE FREEZING SPRAY.

ANZ150>152-154-081500-
/O.CON.KGYX.GL.W.0002.000000T0000Z-150108T1200Z/
/O.CON.KGYX.UP.Y.0002.000000T0000Z-150108T1500Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
257 AM EST THU JAN 8 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 35 KT.

* SEAS...3 TO 6 FEET.

* FREEZING SPRAY...MODERATE ACCUMULATION OF FREEZING SPRAY IS 
  LIKELY AND HEAVY ACCUMULATION IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

ANZ153-081500-
/O.CON.KGYX.SC.Y.0098.000000T0000Z-150108T1200Z/
/O.CON.KGYX.UP.Y.0002.000000T0000Z-150108T1500Z/
CASCO BAY-
257 AM EST THU JAN 8 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 30 KT.

* SEAS...1 TO 2 FEET.

* FREEZING SPRAY...MODERATE FREEZING SPRAY ACCUMULATION IS
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$
618 
WHUS71 KGYX 081020
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
520 AM EST THU JAN 8 2015

...GALES AND COLD TEMPERATURES WILL CREATE FREEZING SPRAY...

.A STRONG NORTHWEST WIND WILL COMBINE WITH BITTER COLD
TEMPERATURES TO PRODUCE FREEZING SPRAY.

ANZ150>152-154-081500-
/O.CAN.KGYX.GL.W.0002.000000T0000Z-150108T1200Z/
/O.EXB.KGYX.SC.Y.0098.000000T0000Z-150108T1500Z/
/O.CON.KGYX.UP.Y.0002.000000T0000Z-150108T1500Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
520 AM EST THU JAN 8 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

* FREEZING SPRAY...MODERATE ACCUMULATION OF FREEZING SPRAY IS
  LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

ANZ153-081500-
/O.EXT.KGYX.SC.Y.0098.000000T0000Z-150108T1500Z/
/O.CON.KGYX.UP.Y.0002.000000T0000Z-150108T1500Z/
CASCO BAY-
520 AM EST THU JAN 8 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* SEAS...AROUND 2 FT.

* FREEZING SPRAY...MODERATE FREEZING SPRAY ACCUMULATION IS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Jan 6, 11:16 AM EST, 4 hours 24 minutes earlier.

Area forecast discussion, Jan 6, 11:16 AM EST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1116 AM EST TUE JAN 6 2015

.SYNOPSIS...
HIGH PRESSURE WILL CREST OVER THE REGION EARLY THIS MORNING
BEFORE SHIFTING OFFSHORE. LOW PRESSURE WILL APPROACH FROM THE WEST
TONIGHT AND WILL PUSH EAST THROUGH THE REGION LATE TONIGHT THROUGH
WEDNESDAY DRIVING ANOTHER ARCTIC FRONT THROUGH THE AREA. A RIDGE
OF HIGH PRESSURE WILL BUILD IN FROM THE WEST WEDNESDAY NIGHT AND
WILL SHIFT OFFSHORE ON THURSDAY. LOW PRESSURE CROSSING SOUTHERN
QUEBEC THURSDAY NIGHT AND FRIDAY WILL SWING A TRAILING COLD FRONT
THROUGH THE AREA FRIDAY EVENING. HIGH PRESSURE WILL BUILD IN FROM
THE WEST SATURDAY AND WILL HOLD OVER THE REGION THROUGH SUNDAY.

&&

.NEAR TERM /TODAY/...
1115AM UPDATE... OBSERVATIONS FROM CENTRAL MASSACHUSETTS AND
BEGINNING INTO SOUTHERN NEW HAMPSHIRE INDICATE ECHOES ON RADAR ARE
IN FACT REACHING THE GROUND AND CAUSING REDUCTIONS IN VISIBILITY.
THIS MEANS THAT A LIGHT ACCUMULATION OF SNOW IS MORE LIKELY. AS A
RESULT... THE POP VALUES FOR TODAY HAVE BEEN INCREASED AND SNOW
SHOWER WORDING IN THE FORECAST IS MORE PROMINENT OVER SOUTHERN
AREAS NOW AS OPPOSED TO JUST FLURRIES ELSEWHERE. NOT EXPECTING
MORE THAN AN INCH OF SNOW... HOWEVER SNOW RATIOS WILL BE QUITE
HIGH CONSIDERING BITTER COLD/DRY TEMPERATURES.

945AM UPDATE...
HAVE UPDATED THE FORECAST TO REMOVE WIND CHILL HEADLINES AND
UPDATE HOURLY TEMPERATURE AND WIND FORECAST THROUGH TODAY. STILL A
COLD DAY TODAY BUT NOT AS WINDY AS YESTERDAY. WIND CHILLS BELOW
ZERO STILL LIKELY. BUT ADVISORY CRITERIA WILL NO LONGER BE MET.
ALSO UPDATED POP FOR TODAY AND TONIGHT AS IT IS JUST TOO DRY TO
EXPECT MUCH IN THE WAY OF SNOW TODAY. OCCASIONAL FLURRIES ARE
MENTIONED IN THE FORECAST BUT IT WOULD BE SURPRISING TO SEE A
MEASURABLE SNOWFALL TODAY.

ORIGINAL DISCUSSION...
WEAK CLIPPER WILL SWING IN FROM THE WEST TODAY BRINGING
INCREASING CLOUDS THIS MORNING AND A CHANCE OF SOME SPOTTY LIGHT
SNOW IN THE AFTERNOON. LIFT AND MOISTURE FAIRLY LIMITED WITH THIS
FEATURE SO NOT LOOKING FOR MUCH IF ANY ACCUMULATION. BEST NEWS IS
WINDS WILL BE FAIRLY LIGHT AS TEMPERATURES REMAIN WELL BELOW
NORMAL. LOOKING FOR HIGHS OF 5 TO 15 NORTH AND IN THE MID TEENS TO
NEAR 20 SOUTH.

&&

.SHORT TERM /TONIGHT AND WEDNESDAY/...
WEAK LOW PRESSURE APPROACHES FROM THE WEST TONIGHT KEEPING CLOUDS
AND A CHANCE SNOW SHOWER IN THE FORECAST. ONCE AGAIN GENERALLY
GOING WITH LOW CHANCE POPS FOR SPOTTY LIGHT SNOW WITH LITTLE IF
ANY ACCUMULATION. CLOUDS WILL HELP TO KEEP TEMPERATURES UP
OVERNIGHT WITH MOST SPOTS BOTTOMING OUT IN THE SINGLE NUMBERS.

LOW PRESSURE WILL PUSH OFF TO THE EAST ON WEDNESDAY DRIVING
ANOTHER ARCTIC FRONT THROUGH THE REGION. HIGH PRESSURE BUILDING IN
FROM THE WEST WILL RESULT IN A PRETTY TIGHT PRESSURE GRADIENT
PUSHING IN FROM THE WEST AND WINDS WILL ONCE AGAIN BE RIPPING
ACROSS THE REGION BY MID TO LATE AFTERNOON.

POTENTIAL WILL ALSO BE THERE FOR SIGNIFICANT SNOW SQUALLS WITH
THE FRONTAL PASSAGE WHICH COULD BRIEFLY RESULT IN WHITE OUT
CONDITIONS AND A QUICK INCH OR TWO SNOW THROUGHOUT THE FORECAST
AREA. IN ADDITION INVERTED TROUGH WILL BE POINTING ITS FICKLE
FINGER TOWARD MIDCOAST AREAS WHICH MAY PRODUCE SOME ENHANCED
SNOWFALL IN THAT AREA DURING THE AFTERNOON HOURS WITH SEVERAL
INCHES POSSIBLE. TIGHT PRESSURE GRADIENT DURING THE AFTERNOON AND
EVENING HOURS WILL LIKELY PRODUCED WIND GUSTS OF 40 TO 50 MPH AND
WIND ADVISORIES WILL HAVE TO CONSIDERED DURING LATER SHIFTS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE MODELS ARE IN GENERAL AGREEMENT ON THE LONG WAVE PATTERN
INTO EARLY NEXT WEEK. AN EASTERN CANADIAN VORTEX WILL KEEP
TEMPERATURES WELL BELOW NORMAL...AS A SERIES OF IMPULSES ROTATE
AROUND IT AND DELIVER REINFORCING SHOTS OF ARCTIC AIR TO THE AREA.
OUTSIDE OF A FEW SNOW SHOWERS AND SQUALLS WITH THE PASSAGE OF
THESE ARCTIC BOUNDARIES...DRY AND COLD WEATHER IS EXPECTED FOR THE
PERIOD.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...VFR TODAY. AREAS OF MVFR/IFR CEILINGS/VISIBILITY
TONIGHT AND WEDNESDAY WITH BRIEF PERIODS OF LIFR IN AFTERNOON SNOW
SQUALLS WEDNESDAY.

LONG TERM...

FRIDAY...SCATTERED MVFR IN SNOW SHOWERS. WIND GUSTS TO 25 KT.

&&

.MARINE...
SHORT TERM...GALES WILL BE LIKELY AGAIN ON WEDNESDAY AFTERNOON
AND EVENING.

LONG TERM...

WEDNESDAY NIGHT - THURSDAY...GALE FORCE WINDS ARE POSSIBLE.

THURSDAY NIGHT - FRIDAY...GALE FORCE WINDS ARE LIKELY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

NEAR TERM UPDATE... KIMBLE
Hazardous weather outlook, Jan 6, 3:40 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
340 PM EST TUE JAN 6 2015

MEZ018>028-NHZ008>010-012>015-072045-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-MERRIMACK-BELKNAP-STRAFFORD-
EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH NH-
340 PM EST TUE JAN 6 2015

...WIND CHILL ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ007>009-012>014-NHZ001>007-011-072045-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-CHESHIRE NH-
340 PM EST TUE JAN 6 2015

...WIND CHILL WARNING IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>152-154-072045-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
340 PM EST TUE JAN 6 2015

...GALE WARNING IN EFFECT FROM 5 PM WEDNESDAY TO 7 AM EST THURSDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.
   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ153-072045-
CASCO BAY-
340 PM EST TUE JAN 6 2015

...FREEZING SPRAY ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 10 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 3:22 AM ESTSmall Craft AdvisoryGYX6 hr
Jan 6, 3:40 PM ESTSmall Craft AdvisoryGYX42 hr
Jan 6, 3:40 PM ESTHeavy Freezing Spray AdvisoryGYX46 hr
Jan 6, 3:40 PM ESTWind Chill WarningGYXFranklin, Oxford, Somerset42 hr
Jan 6, 3:40 PM ESTWind Chill AdvisoryGYXAndroscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 2 more42 hr

Nearby

Gale Warnings in Maine, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.